MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 5"(13CM) 9-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 5"(13CM) 9-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 2819G
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was the needle found bent in the package? when did the needle bend? in the package/during dispensing(before use on patient)/during actual use on patient? what was used to complete the procedure? procedure name and date? event date?.
 
Event or Problem Description
It was reported that pre-op to unknown surgery in 2020 when opening the samples, it was found that the needles are different because the needle of code 2819g looks like a type ski needle rather than the curved needle of the fg2819 needle.The needle of code 2819g is different because it is bigger.There were no patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Date sent to the fda: 06/03/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9 investigation summary, the product was returned to ethicon inc for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that an unopened sample of product code 2819g was received for evaluation.Visual inspection of an unopened sample was conducted and no defects were found on the package.The sample was opened, and the closure of the channel needle was noted to be as expected, the needle was compared against the finish drawing and the results meet the ethicon requirements.The description for product code 2819g were inspected and the components were assigned correctly.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.The device performed without any defect noted.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Photo investigation summary, visual inspection was conducted on two pictures received for analysis.A further investigation was performed and in conclusion was determined the following: as per evaluation it was identified two different needle codes model (xcfg2819 and 2819g).These codes were part of vantage project.The sales code is the same for both needles and the reason the customer received both packages.The only difference between both products is the geometric body, this was the finding found by the customer.As these products are within the vantage project, we can conclude that the components assigned in the packages should be conforming according the process specifications.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Additional Manufacturer Narrative
Date sent to the fda: 05/13/2021.A manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.Additional information was requested, and the following was obtained: what was used to complete the procedure? bbraun.Procedure name and date? no procedure.Event date? unk.Was the needle found bent in the package? yes, but the needle has not been bent, it does not have the correct characteristic of the product code (this product code 2819g had to have the same characteristic of an old code fg2819 that has been stopped from marketing).When did the needle bend? in the package/during dispensing(before use on patient)/during actual use on patient? yes, but the needle has not been bent, it does not have the correct characteristic of the product code (this product code 2819g had to have the same characteristic of an old code fg2819 that has been stopped from marketing).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Events were submitted via 2210968-2021-02885, 2210968-2021-02886, 2210968-2021-02887, 2210968-2021-02888, 2210968-2021-02889, 2210968-2021-02890, 2210968-2021-02891 and 2210968-2021-02892.Date sent to the fda: 05/13/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ETHILON SUTURE 5"(13CM) 9-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11591184
Report Number2210968-2021-02889
Device Sequence Number2955435
Product Code GAR
UDI-Device Identifier10705031004047
UDI-Public10705031004047
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number2819G
Device Catalogue Number2819G
Device Lot NumberQHBDBR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer04/20/2021
05/25/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date05/13/2021
06/03/2021
Patient Sequence Number1